Alert archive / California / Frost Advisories in 2021
Frost Advisory 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Oct 12, 2021, 12:33 PM PDT. It took effect at Oct 13, 2021, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 12:33 PM PDT (19:33 UTC)
- In effect from
- Oct 13, 2021, 12:00 AM PDT
- Expired
- Oct 13, 2021, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
134 WWUS76 KLOX 121933 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1233 PM PDT Tue Oct 12 2021 CAZ088-122045- /O.CAN.KLOX.WI.Y.0099.000000T0000Z-211012T2200Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1233 PM PDT Tue Oct 12 2021 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory levels. $$ CAZ053-054-122045- /O.CAN.KLOX.WI.Y.0098.000000T0000Z-211012T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1233 PM PDT Tue Oct 12 2021 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory levels. $$ CAZ037-130400- /O.UPG.KLOX.FZ.A.0002.211013T0700Z-211013T1600Z/ /O.NEW.KLOX.FR.Y.0004.211013T0700Z-211013T1600Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 1233 PM PDT Tue Oct 12 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ059-130400- /O.UPG.KLOX.FZ.A.0002.211013T0700Z-211013T1600Z/ /O.NEW.KLOX.FR.Y.0004.211013T0700Z-211013T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1233 PM PDT Tue Oct 12 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Antelope Valley. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ039-130400- /O.EXT.KLOX.WI.Y.0098.000000T0000Z-211013T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1233 PM PDT Tue Oct 12 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 45 mph. * WHERE...Santa Barbara County South Coast, strongest in the hills and canyons. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-130400- /O.EXT.KLOX.WI.Y.0098.000000T0000Z-211013T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1233 PM PDT Tue Oct 12 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-035-130400- /O.CON.KLOX.WI.Y.0100.000000T0000Z-211013T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1233 PM PDT Tue Oct 12 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1 and 101, and State Route 246. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RAT
2 follow-up statements
052 WWUS76 KLOX 130332 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 832 PM PDT Tue Oct 12 2021 CAZ034-035-130445- /O.EXP.KLOX.WI.Y.0100.000000T0000Z-211013T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 832 PM PDT Tue Oct 12 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have diminished below advisory level. $$ CAZ059-131200- /O.CON.KLOX.FR.Y.0004.211013T0700Z-211013T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 832 PM PDT Tue Oct 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Antelope Valley. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ037-131200- /O.CON.KLOX.FR.Y.0004.211013T0700Z-211013T1600Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 832 PM PDT Tue Oct 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...From midnight tonight to 9 AM PDT Wednesday. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ039-131000- /O.CON.KLOX.WI.Y.0098.000000T0000Z-211013T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 832 PM PDT Tue Oct 12 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 45 mph. * WHERE...Santa Barbara County South Coast, strongest in the hills and canyons. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-131000- /O.CON.KLOX.WI.Y.0098.000000T0000Z-211013T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 832 PM PDT Tue Oct 12 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Stewart
001 WWUS76 KLOX 131011 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 311 AM PDT Wed Oct 13 2021 CAZ039-052-131815- /O.EXP.KLOX.WI.Y.0098.000000T0000Z-211013T1000Z/ /O.NEW.KLOX.WI.Y.0101.211013T2200Z-211014T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 311 AM PDT Wed Oct 13 2021 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be strongest across the Santa Barbara south coast west of the airport. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-131600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-211013T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 311 AM PDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Antelope Valley. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ037-131600- /O.CON.KLOX.FR.Y.0004.000000T0000Z-211013T1600Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 311 AM PDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...San Luis Obispo County Interior Valleys. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ASR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 8:38 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 12, 8:38 AM PDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
838 AM PDT Tue Oct 12 2021
.SYNOPSIS...12/305 AM.
After cool day today, high pressure aloft will gradually build
into the region through the rest of the week. A warming trend will
establish over the region on Wednesday, becoming more significant
late in the week as offshore flow develops. Some cooling is
possible early next week as an area of low pressure approaches the
southern California coast.
&&
.SHORT TERM (TDY-THU)...12/838 AM.
***UPDATE***
Latest satellite and surface observations indicate clear skies
across the area, except for smoke from the Alisal Fire drifting
southward across the SBA Channel. Morning sounding indicates a
shallow inversion (about 600 feet) across the Central Coast, but
no discernible inversion south of Point Conception. As for winds,
observations still indicate gusts 30-50 MPH in the windier spots
across the area.
Overall, main focus in the immediate short term today will be
winds. As the morning wears on, will anticipate the northwest to
north winds to gradually diminish. However, it looks like winds
will pick up again this afternoon/evening, but not to the levels
observed yesterday. So, will keep current WIND ADVISORIES in
effect for the Central Coast as well as the SBA county mountains
and South Coast through this evening. Also, will extend the WIND
ADVISORIES for the LA/Ventura Mountains and Santa Clarita Valley
through this afternoon as winds are remaining rather gusty.
Other than the winds, should be a relatively benign day across the
district. Highs today will be very similar to yesterday with
coastal and valley temperatures in the mid 60s to mid 70s. Skies
should remain clear through the afternoon.
Overall, current forecast looks on track for the immediate short
term. Already updated the forecast for the wind headlines and no
further significant updates are expected this morning.
***From Previous Discussion***
A cold upper-level trough of low pressure centered near Kingman,
Arizona will lift into the Rocky Mountain region by tonight.
Shortwave ridging aloft is building in along the Pacific Northwest
coast. A due northerly flow pattern will continue to pump colder
air out of Canada today and keep a cold air mass in place across
the region. Temperatures will remain below average with most areas
struggling to reach 75 degrees. As the trough lifts out of the
region, the surface pressure gradient will relax. Gusty winds will
linger across portions of the region into today or this evening,
but winds will largely be much weaker than yesterday.
As winds relax further tonight, clearer skies and a drier air mass
spreading in will likely bring the first frost or freeze of the
season to the interior valleys. A frost advisory is looking
unlikely for this morning for the San Luis Obispo County Valleys
this morning as winds are choosing to stay up and keep the
atmosphere more mixed. There is a better chance for colder
temperatures tonight and a freeze watch remains in effect for late
tonight and into Wednesday morning.
Another trough farther to the northwest off the British Columbia
coast will dig southeast into Intermountain region through
Wednesday night. This trough will brush the area and could bring
a kick up of the winds for usual northerly wind spots such as the
Interstate 5 Corridor and across southern Santa Barbara County on
Wednesday night and into Thursday, but the ridging to the west of
the region should continue to warm air mass with little reflection
in temperatures. Some low clouds and fog are possible for the
Central Coast and into the Salinas Valley on Wednesday night, but
mostly clear skies look to prevail otherwise.
.LONG TERM (FRI-MON)...12/350 AM.
The upper-level ridge to the west will take hold of the weather
pattern for late week. Model solutions are in pretty good
agreement for a warm weather pattern developing between Thursday
and Saturday as the upper-level ridge builds over the region along
with offshore flow establishing. Gusty Santa Ana winds are looking
more likely to develop between late Thursday night and Friday
morning. Daytime temperatures well above normal are forecast for
Friday and Saturday.
A cooling trend is expected for early next week. Almost all the
ensemble members suggest cooler temperatures across the area with
a return of onshore flow. A marine layer stratus deck should
develop as southwest flow aloft develops. The operational runs of
the ECMWF and GEFS are in pretty good agreement for an upper-level
trough of low pressure pushing over the region.
&&
.AVIATION...12/1305Z.
At 12Z at KLAX, the was no marine inversion.
Except for a patch of stratus across southern portions of the
Central Coast with IFR to LIFR conds, which should dissipate by
mid morning, VFR conds are expected thru the period. The only
exception will be in the vicinity of the Alisal Fire in southern
Santa Barbara County, where smoke may reduce visibilities to IFR
levels at times thru tonight.
Areas of gusty north winds will affect the mtns of L.A., VTU and
SBA County, the south coast of SBA County and the L.A. County
valleys this morning with some LLWS, mdt UDDF and turbulence.
KLAX...High confidence in the 12Z TAF with VFR conds thru the
period. There is a 20% chance of northerly cross winds of 15
to 20 kt thru 19z today.
KBUR..High confidence in the 12Z TAF with VFR conds thru the
period. There is a 20-30% chance of north winds gusting to
25 kt thru 19Z today.
&&
.MARINE...12/554 AM.
Across the outer waters, marginal Gale force winds will continue
thru this evening and seas will remain very steep and dangerous.
After this evening, Small Craft Advisory (SCA) level winds will
likely continue thru Thu afternoon/evening, along with choppy seas.
Across the inner waters north of Pt. Sal, seas were at or above
SCA levels this morning. Winds will increase to SCA levels this
afternoon and continue thru this evening. There is a 30% chance
that seas will remain above SCA levels thru late tonight. SCA
level wind are expected during the afternoon/evening hours Wed.
There is a 30-40% chance of SCA level winds Thu afternoon/evening.
In the SBA Channel, SCA level winds across western portions will
spread thru most of the channel this afternoon and continue thru
this evening. SCA level W-NW winds are likely Wed afternoon and
evening across western portions of the channel, with a 30-40%
chance of SCA winds across eastern portions. SCA conds are not
expected late Wed evening thru Sat.
In the southern inner waters, SCA level winds across western and
northern portions will likely spread across much of the zone this
afternoon and continue thru this evening. There is a 30-40% chance
of SCA level W-NW winds Wed afternoon/evening across western
portions. SCA conds are not expected late Wed evening thru Sat.
Widespread choppy seas will continue across the inner waters
through Wed or Thu.
&&
.BEACHES...12/556 AM.
A large and short period wind swell will continue to bring high
surf and strong rip currents to west and northwest facing beaches
this morning. Surf will decrease below advisory levels by noon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 11 AM PDT this morning for
zones 34-35-40-41-87. (See LAXCFWLOX).
Wind Advisory in effect until 9 PM PDT this evening for zones
34-35-39-52. (See LAXNPWLOX).
Frost Advisory in effect until 9 AM PDT this morning for zone
37. (See LAXNPWLOX).
Freeze Watch in effect from late tonight through Wednesday
morning for zones 37-59. (See LAXNPWLOX).
Wind Advisory in effect until 3 PM PDT this afternoon for
zones 53-54-88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zones 645-650-655. (See LAXMWWLOX).
Gale Warning in effect until 9 PM PDT this evening for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty Santa Ana winds and critical fire weather conditions are
possible Thursday night through Saturday.
&&
PUBLIC...Hall/Thompson
AVIATION...DB
MARINE...DB
BEACHES...DB
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:08 PM PDT | Wind Advisory | LOX | 22 hr | |
| Oct 12, 2:48 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| Oct 12, 2:26 PM PDT | Fire Weather Watch | LOX | Los Angeles | 24 hr |
Nearby
Frost Advisories in California, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.